Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taking nexium for reflux. Having the feeling of barbs on the side of throat. Any relief?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
My daughter has the feeling of barbs on the left side of her throat. She is under the care of our local GP symptoms have persisted over two weeks. She has also been taking Nexium over a number of years to control her reflux
Posted Sun, 7 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. A.K. Srivastava 1 hour later

Thanks for writing to H.C.m. for your query.

I hve gone through your query regarding feeling of barbs on the left side of her throat for last two weeks, though she is taking treatment from her family doctor but problem is still persistng, she is taking nexium for last few years to control her reflux.

Considering all aspects of clinical history it appears as there is something in her throat for this abnorma feeling. to rule out this she is advice these investigations-

(1) C.T.scan of paranasal sinuses- To rule out any focus of infection in sinuses which may cause post nasal drip and thus developing pharyngitis. This pharyngitis is also gives same feeling in throat.

(2) Culture and sensitiviyi of throat swab- To confrm any infection in throat, if infection is there than which antibiotic will be most effective.

(3) Direct Laryngoscopy- To see any abnormality directly.

I hope above work will fulfill the job and your daughter will be treated in right way.

With Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor